Dilated cardiomyopathy with Graves disease in a young child
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Graves disease (GD) can lead to complications such as cardiac arrhythmia and heart failure. Although dilated cardiomyopathy (DCMP) has been occasionally reported in adults with GD, it is rare in children. We present the case of a 32-month-old boy with DCMP due to GD. He presented with irritability, vomiting, and diarrhea. He also had a history of weight loss over the past few months. On physical examination, he had tachycardia without fever, a mild diffuse goiter, and hepatomegaly. The chest radiograph showed cardiomegaly with pulmonary edema, while the echocardiography revealed a dilated left ventricle with an ejection fraction (EF) of 28%. The thyroid function test (TFT) showed elevated serum T3 and decreased thyroid stimulating hormone (TSH) levels. The TSH receptor autoantibody titer was elevated. He was diagnosed with DCMP with GD; treatment with methylprednisolone, diuretics, inotropics, and methimazole was initiated. The EF improved after the TFT normalized. At follow-up several months later, although the TFT results again showed evidence of hyperthyroidism, his EF had not deteriorated. His cardiac function continues to remain normal 1.5 months after treatment was started, although he still has elevated T3 and high TSH receptor antibody titer levels due to poor compliance with drug therapy. To summarize, we report a young child with GD-induced DCMP who recovered completely with medical therapy and, even though the hyperthyroidism recurred several months later, there was no relapse of the DCMP.
Abstract
Graves disease (GD) can lead to complications such as cardiac arrhythmia and heart failure. Although dilated cardiomyopathy (DCMP) has been occasionally reported in adults with GD, it is rare in children. We present the case of a 32-month-old boy with DCMP due to GD. He presented with irritability, vomiting, and diarrhea. He also had a history of weight loss over the past few months. On physical examination, he had tachycardia without fever, a mild diffuse goiter, and hepatomegaly. The chest radiograph showed cardiomegaly with pulmonary edema, while the echocardiography revealed a dilated left ventricle with an ejection fraction (EF) of 28%. The thyroid function test (TFT) showed elevated serum T3 and decreased thyroid stimulating hormone (TSH) levels. The TSH receptor autoantibody titer was elevated. He was diagnosed with DCMP with GD; treatment with methylprednisolone, diuretics, inotropics, and methimazole was initiated. The EF improved after the TFT normalized. At follow-up several months later, although the TFT results again showed evidence of hyperthyroidism, his EF had not deteriorated. His cardiac function continues to remain normal 1.5 months after treatment was started, although he still has elevated T3 and high TSH receptor antibody titer levels due to poor compliance with drug therapy. To summarize, we report a young child with GD-induced DCMP who recovered completely with medical therapy and, even though the hyperthyroidism recurred several months later, there was no relapse of the DCMP.
참고문헌 (14)
- Weetman AP, "Graves' disease", N Engl J Med, 343, pp.1236~1248 (2000)
- Durani Y, "Myocarditis and pericarditis in children", Pediatr Clin North Am, 57, pp.1281~1303 (2010)
- Shapiro S, "Congestive heart failure in neonatal thyrotoxicosis. a curable casue of heart failure in the newborn", Clin Pediatr (Phila), 14, pp.1155~1156 (1975)
- Al-Ghamdi AS, "Graves' thyrotoxicosis-induced reversible cardiomyopathy: a case report", Clin Med Insights Case Rep, 6, pp.47~50 (2013)
- Boccalandro C, "Severe reversible dilated cardiomyopathy and hyperthyroidism:case report and review of the literature", Endocr Pract, 9, pp.140~146 (2003)
- "A case of congestive heart failure due to reversible dilated cardiomyopathy caused by hyperthyroidism", South Med J, 97, pp.1001~1003 (2004)
- Cavallo A, "Cardiac complications in juvenile hyperthyroidism", Am J Dis Child, 138, pp.479~482 (1984)
- Siu CW, "Incidence, clinical characteristics and outcome of congestive heart failure as the initial presentation in patients with primary hyperthyroidism", Heart, 93, pp.483~487 (2007)
- Magner JA, "Congestive heart failure and sudden death in a young woman with thyrotoxicosis", West J Med, 149, pp.86~91 (1988)
- Shirani J, "Congestive heart failure, dilated cardiac ventricles, and sudden death in hyperthyroidism", Am J Cardiol, 72, pp.365~368 (1993)
- Mavrogeni S, "Hyperthyroidism induced autoimmune myo carditis: e valu ation by cardiovascular magnetic resonance and endomyocardial biopsy", Int J Cardiol, 158, pp.166~168 (2012)
- Koshiyama H, "Cardiomyopathy associated with Graves'disease", Clin Endocrinol (Oxf), 45, pp.111~116 (1996)
- Bahn RS, "Hyperthyroidism and other causes of thyrotoxicosis: management guidelines of the American Thyroid Association and American Association of Clinical Endocrinologists", Endocr Pract, 17, pp.456~520 (2011)
- JCS Joint Working Group, "Guidelines for diagnosis and treatment of myocarditis (JCS 2009): digest version", Circ J, 75, pp.734~743 (2011)
